Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suggest medication to prepone periods?

Mar 2013
User rating for this question
Answered by
Practicing since : 1998
Answered : 5631 Questions
I have got my periods today ie the 16th of October. I am 50 years old and my cycle is anywhere between 24 and 28 days which means that i could get my period anytime after the -7th November. They last for about 3 days. I am traveling on the 8th of November to three different places and have to attend a few religious functions . Is there anyway I can prepone the periods to the 5th or 6th of November or so . Thank You
Posted Sat, 2 Nov 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 13 minutes later
Brief Answer:

Detailed Answer:
Thanks for your query.
Yes, you can prepone your periods.
If your cycles are regular and predictable, then you can use progesterone to prepone your periods.
Tablets ( Meprate for eg ) have to be taken twice a day for 5 days, on stopping them, you will have withdrawal bleeding within a week.
So for example, if you want your periods on the 5th of November, then you can take Meprate twice a day for 5 days from 25th of October till the 30th of October.
You would have a withdrawal bleeding within 5 - 7 days of stopping Meprate.
Please understand that Meprate ( or any other progesterone preparation ) is a prescription drug, and you should take it only after consulting your gynaecologist.
What I have written is what I would prescribe to a patient coming with your request, however a physical examination and history to eliminate any risk factors for progesterone, your weight etc, should be ideally completed before taking this drug.
All the best.
Please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Suggest medication to prepone periods? 9 minutes later
Dear Doctor XXXXXXX
Thank You for your precise and clear advice . I will consult my gynecologist as well as advised by you. I did not want to be late in starting the treatment thus the online consultation.
I also met my GP today as the Gynecologist is out of town and she had said that I could use Primolut N to postpone the periods.
Though I will be asking my gynecolgist as well, but as a doctor which method would you prefer psotponing or preponing . I have time for both the options . I am 50 years old , My height is 5 6 inches and weigh 60 kgs . No other conditions like High BP , diabetes . I exercise regularly and my annual checkup is in December this year . Thank You once again for a very clear and well explained answer .
Answered by Dr. Aarti Abraham 22 minutes later
Brief Answer:

Detailed Answer:
Thanks for the appreciation.
I too appreciate your thoroughness, as you have posed the question well in time for both options, which most people do not do .
You are in time for both the methods as I said.
You can easily use Primolut N also.
For postponing the periods, you should start taking the tablets twice a day, from 5th of November onwards, and continue taking them as long as you wish.
When you stop, you will bleed within a week as usual.
Both the methods will be alright for you as you are in time, both are equally good and effective because the basic reasoning is the same - take the tablets twice a day for 5 days, and you will bleed maximum within a week of stopping the tablets .
Going by your history and details, You can safely take progesterone.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor